Alert archive / Wisconsin / Special Marine Warnings in 2015

Special Marine Warning 21, NWS Milwaukee, WI

August 10, 2015

NWS Milwaukee, WI issued this special marine warning at Aug 10, 2015, 11:30 AM CDT. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2015, 11:30 AM CDT (16:30 UTC)
Expired
Aug 10, 2015, 12:30 PM CDT
In force
60 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in

The radar

The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 12:15 PM CDTHAIL 0.75Milwaukee Hoan Bridge, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WHUS53 KMKX 101630
SMWMKX
LMZ644>646-671-673-675-101730-
/O.NEW.KMKX.MA.W.0021.150810T1630Z-150810T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE MICHIGAN NEARSHORE AND OPEN WATERS TO MID LAKE FROM PORT
  WASHINGTON WI TO WINTHROP HARBOR IL...

* UNTIL 1230 PM CDT

* AT 1130 AM CDT...A SEVERE THUNDERSTORM...LOCATED NEAR BAYSIDE...
  MOVING SOUTHEAST AT 20 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER ARE POSSIBLE AND LARGE 
           HAIL TO ONE INCH. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. LARGE HAIL COULD RESULT IN 
           STRUCTURAL DAMAGE. 

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.

LAT...LON 4285 8729 4265 8755 4289 8785 4296 8785
      4303 8790 4307 8786 4313 8790 4318 8788
      4324 8791
TIME...MOT...LOC 1630Z 313DEG 22KT 4320 8805 

HAIL...>.75IN
WIND...>34KTS

$$

MBK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Aug 10, 10:46 AM CDT, 44 minutes earlier.

Area forecast discussion, Aug 10, 10:46 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 AM CDT MON AUG 10 2015

.UPDATE...

A 500MB TROUGH WILL SWING THROUGH THE GREAT LAKES REGION TODAY AND
TONIGHT. VORTICITY ADVECTION WITH AN EMBEDDED SHORTWAVE WILL LEAD TO
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL
AND SOUTHEAST WI NOW THROUGH 3 PM. THE 14Z HRRR RUN IS SHOWING THIS
BUT LOOKS A LITTLE OVERDONE. RADAR IS ALREADY SHOWING A FEW MORE
SHOWERS DEVELOPING ALREADY. THERE IS MODERATE INSTABILITY IN PLACE
OVER SOUTHERN WI WITH UP TO 1000 J/KG OF SURFACE-BASED CAPE. SHEAR
IS MINIMAL... SO NOT EXPECTING ANY SEVERE THUNDERSTORMS- JUST
SCATTERED STORMS WITH HEAVY DOWNPOURS. STORMS ARE SLOW-MOVING SO UP
TO A QUARTER INCH OF RAIN WOULD BE POSSIBLE WITH A SINGLE STORM.

THE SURFACE COLD FRONT ALREADY WENT THROUGH THE AREA EARLY THIS
MORNING... BUT THE UPPER LEVEL COLD FRONT WILL NOT CLEAR SOUTHERN WI
UNTIL LATE TONIGHT. THERE IS ONE MORE SHORTWAVE TO CROSS THE AREA
OVERNIGHT... BUT THAT SHOULD COME THROUGH DRY. THE COLUMN WILL BE
DRYING OUT AND IT IS ALSO COMING THROUGH DURING A DIURNALLY
UNFAVORABLE TIME OF DAY FOR CONVECTION.

&&

.AVIATION/18Z TAFS/...

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTH
CENTRAL AND SOUTHEAST WI LATE THIS MORNING AND WILL PERSIST THROUGH
MID AFTERNOON. THESE ARE DUE TO THE PASSAGE OF AN UPPER LEVEL COLD
FRONT AND THE DEVELOPMENT OF A LAKE BREEZE FRONT. AREAS OF MVFR CIGS
WILL BE POSSIBLE BY THE MIDDLE TO LATE MORNING WITH THE INITIAL
CUMULUS DEVELOPMENT BUT LIFT TO 3.5-5.0 KFT THROUGH THE AFTERNOON.
COLD AND DRY AIR ADVECTION TO PREVAIL TNT ON NLY WINDS SO FOG
POTENTIAL IS VERY LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, Aug 10, 4:34 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT MON AUG 10 2015

WIZ046-047-051-052-056>060-062>072-110945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
434 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL BE PREVALENT THIS MORNING OVER SOUTHEAST
WISCONSIN.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A
COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH
THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-110945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
434 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED OVER THE LAKE THIS MORNING.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A
COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH
THE PASSAGE OF A COLD FRONT.

WWW.WEATHER.GOV/MKX
MG

In the hours before

Special weather statement, Aug 10, 11:10 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1110 AM CDT MON AUG 10 2015

WIZ058>060-065-066-101645-
MILWAUKEE-OZAUKEE-WAUKESHA-WASHINGTON-DODGE-
1110 AM CDT MON AUG 10 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
SOUTHWESTERN OZAUKEE...NORTHWESTERN MILWAUKEE AND NORTHEASTERN
WAUKESHA COUNTIES...

AT 1110 AM CDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING
SOUTHEAST AT 15 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...BROOKFIELD...MENOMONEE FALLS...
MEQUON...WHITEFISH BAY...PEWAUKEE...BROWN DEER...CEDARBURG...
SUSSEX...JACKSON...FOX POINT...SLINGER...BAYSIDE...THIENSVILLE...
MERTON...BUTLER...RIVER HILLS...LANNON AND GERMANTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4314 8790 4312 8790 4305 8823 4328 8843
      4338 8805 4323 8790 4320 8790 4316 8788
TIME...MOT...LOC 1610Z 334DEG 14KT 4328 8812

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:10 AM CDTSpecial Weather StatementMKXWashington35 min
Aug 10, 11:27 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha33 min
Aug 10, 12:07 PM CDTSevere Thunderstorm WarningMKXMilwaukee23 min
Aug 10, 3:04 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee56 min
Aug 10, 3:36 PM CDTSpecial Weather StatementMKXKenosha, Racine24 min
Aug 10, 3:47 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine43 min

Nearby

Special Marine Warnings in Wisconsin, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.